Results 1 to 6 of 6
Suboxone "precipitated withdrawal"
  1. #1
    deleted6 is offline New Member
    Join Date
    Mar 2009
    Posts
    3

    Default Suboxone "precipitated withdrawal"

    Hi I was wondering if someone could tell me what exactly a precipitated withdrawal is. I have been taking subutex/suboxone for 9 days now. I felt perfectly normal (no withdrawals) until the last two days, which I have been intensely vomiting every couple of hours.

    I have a feeling that it might be because I didn't wait long enough before I began taking the subutex/suboxone. My question is, if you don't wait long enough (until w/d symptoms are evident) before beginning subutex, when will you begin to have the so called "precipitated withdrawals?"

    The reason I am asking is because I was fine for a whole week with no withdrawal symptoms. But the last two days have been pretty bad for me. I'm trying to figure out if it is indeed because I didn't wait long enough or if there might be some other reason why i am so nauseous.

    Thanks for anyone that can shine some light on this for me. I would really appreciate it.

  2. #2
    MaisieC is offline Senior Member
    Join Date
    Dec 2008
    Posts
    696

    Default

    I think precipitated withdrawal would have started much sooner. You might just have a bug, or you might be having a reaction to the suboxone. What dose of the subs are you taking, and is it suboxone or subutex? Do you have any other symptoms in addition to the vomiting?

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Maisie is correct. This is NOT precipitated w/d. You are reacting to the naloxone that's in the suboxone but not the subutex. You need to switch back to the subutex and stop the suboxone. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  4. #4
    deleted6 is offline New Member
    Join Date
    Mar 2009
    Posts
    3

    Default

    Thanks Macie and Robert for your responses.

    Macie - I was on the subutex (1 8mg tablet) for a week before i switched over to the suboxone (went to the doctor to get a prescription). The dosages were all approximately 2mg/day. I don't have any other symptoms.

    Rough timeline --> Quit oxy on Friday the 6th, began taking tiny bits of the subutex on the 7th, continued with the subutex until the 12th. This whole time, I felt perfectly fine; no withdrawals, no cravings.

    I then went to the Dr and received a prescription for suboxone, which I began taking on the 13th. Since yesterday afternoon, I started feeling nauseous and have been intensely vomiting every couple of hours.

    What are the benefits of taking suboxone over subutex? From what you guys are saying, the nausea may be caused by the suboxone. Why would the dr prescribe me suboxone after i had already told him that i was doing really well on the subutex for a week already? I hope he will be willing to change my prescription to subutex.

  5. #5
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Most drs RX suboxone because the naloxone makes the patient deathly ill if they inject or snort it. So most drs don't chance it and automatically RX the suboxone.

    Some people react to the naloxone and that is what has happened to you whether the dr agrees or not. Add up all the details, it's very obvious. You did great on subutex, switched to suboxone and now you're puking? Seems pretty obvious to me.

    I would hold my ground with the dr and insist on the subutex. Then tell me whether or not I'm right unless he refuses. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  6. #6
    MaisieC is offline Senior Member
    Join Date
    Dec 2008
    Posts
    696

    Default

    Wow, based on the timeline you gave us, Robert is totally correct--it's the naloxone in the suboxone that's making you sick. I wondered if that was it, but your history really makes that a no-brainer. Some people do get this reaction.

    I really hope that your doctor will switch you back. Good luck!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22